MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; FORCE BIPOLAR

INTUITIVE SURGICAL, INC ENDOWRIST; FORCE BIPOLAR
Model Number 470405-06
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 11/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the force bipolar instrument involved with this complaint and completed the device evaluation.Failure analysis (fa) concluded that the reported failure was not confirmed nor replicated.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests and it moved intuitively with full range of motion in all directions.The grips opened and closed properly.No grip misalignment was observed.Visual inspection was performed and found no damages.No sharp edges were observed.The root cause is no problem detected.
 
Event or Problem Description
On (b)(6) 2021, intuitive surgical, inc.(isi) received [user facility report 2301650000-2020-8010] stating: a middle aged female patient who presented for elective robotic-assisted repair of incarcerated incisional hernia.Had a history of three previous hernia repairs.Her bmi was 38 and her medical history was significant for smoking, hypertension, and diabetes mellitus.During her surgery, staff were unable to open one jaws of the 8mm force bipolar instrument.The instrument was being used in conjunction with the da vinci xi robot and had 6 uses left.The instrument had been grasping tissue at the time of malfunction.Staff attempted to open the jaws using an emergency wrench but were unsuccessful.They called customer service but were still unable to remedy the situation.The surgeon had to cut surrounding tissues to free the instrument for removal.However, staff were also unable to straighten the instrument so that it could be removed through the trocar.The surgeon had to extend the port incision to facilitate removing the trocar and instrument as a unit.The patient tolerated the procedure well and was discharged home the following day.

Brand Name
ENDOWRIST
Common Device Name
FORCE BIPOLAR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17093840
Report Number2955842-2023-16095
Device Sequence Number13936028
Product Code NAY
UDI-Device Identifier00886874115930
UDI-Public(01)00886874115930(10)N10191125
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K180351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470405-06
Device Catalogue Number470405
Device Lot NumberN10191125 0006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2020
Initial Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age51 YR
Patient SexFemale
Patient Weight108 KG
Patient EthnicityNon Hispanic
Patient RaceWhite